During their hiatus, due to the WGA strike, the Grey’s Anatomy actors certainly have had their share of receiving medical attention. Last week, Justin Chambers (Dr. Alex Karev) checked himself into the UCLA Medical Center after suffering from exhaustion and a sleep disorder. He stayed a few days before being released. Kali Rocha (Dr. Sydney Heron) announced that is expecting her first child with her husband. Now, Eric Dane (Dr. Mark Sloan) had landed on the cover of OK! Magazine for his very serious battle with cancer. In the issue, Dane opens up to his fans about what he went through.
In his interview, Dane tells the magazine that he noticed a problem with his lips while looking in the mirror one day. “I went to my dermatologist. He said it was malignant tissue caused by sun damage,” he said. Dane went through a series of treatments, which he has a severe reaction to. “My skin is very sensitive and my lip was traumatized by the procedure I had to go through,” admitted Dane.
Skin cancer is not a matter to be taken lightly and the whole experience had Dane working through a painful recovery process. “I didn’t eat very well for a couple of weeks and lost a bunch of weight,” said Dane. The actor, who is 6’1, lost more than 10 pounds while recuperating. The incident left his wife, actress Rebecca Gayheart, worried about his health. “You could tell she was carrying the worries of the world on her shoulders. Lots of people inside knew everything wasn’t quite right. It was obvious they had a lot on their minds,” an inside source told the magazine.
Dane is now on a mission to warn people about the hazards of the sun and the importance of using sunscreen. “This is probably something that happened so long ago, but you past the point of no return with this stuff,” he said. “I wasn’t so vigilant then, I am now. And I think everybody should be.” The Grey’s star was able to catch it early enough that was able to overcome the disease.
– Gina Scarpa, BuddyTV Staff Writer
Source: OK! Magazine, E! Online
(Image courtesy of OK! Magazine)